My wife had her gall bladder removed in July 2004 because it was determined that she had stones in her bile duct.She continued to have pain in the general area and it was determined in Nov.04 that she has inflamation in the stomach caused by excess bile. This being the cause of the pain according to the doctor.Our specialist has give her medication to reverse the flow of bile. We would like to know how long she will have be on medication to correct this problem.
She also suffers from some diarrehea. Colestid seems to cause side effects in her. Any alternative medications ?
Bile acid reflux can certainly be a cause for the symptoms. If the medication isn't working, the definitive treatment would be surgery, with improvement in between 50 to 90 percent of cases.
There are also various medication options that may be considered if not tried already. They include ursodeoxycholic acid, sucralfate, prostaglandin E2, and cholestyramine. They can be discussed with your personal physician if not tried already.
As to the timeframe - that is difficult to say. If the problem is anatomic in nature (i.e. abnormal pyloric sphincter), then surgery may be the only definitive cure.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I just wanted to say that I'm sorry that your wife is suffering. I'm 34 and had my GB removed in Jan. 04. I've had NOTHING but problems since. The docs removed my GB b/c the Hyda Scan showed it workiing only 44% of the time. The day I left the hospital until now, I have thrown up bile, mostly in the morning. I still have the same pain as well. All I know at this point is my liver & spleen are now enlarged. I go in for a liver biopsy on the 18th. I guess what bothers me the most is the liver bile. Finally, last week I was put on a liquid med that I drink 4 times a day, it could take up to a month to work and I pray it does. It's called Carafate. I tried Questran but its very constipating. Good luck to her and God bless you both!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.